MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 36IN 0 S/A CT; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 36IN 0 S/A CT; SUTURE, ABSORBABLE, NATURAL
Catalog Number 914H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2019 and suture was used.During the procedure, the needle popped off the suture while suturing at the sewage.Case completed with another device of the same product code.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Additional: it was reported that the device had performance pull off - suture needle.It was received for analysis an opened foil with an empty folder, a detached needle and a suture of product code 914h.During the visual inspection of the needle, the swage and attachment area were noted to be as expected.Marks could be observed on the edge of the needle that appears to be by the use of a surgical instrument.Also, remnant of the suture was observed into the barrel hole.The end of the suture was noted cut appear to be by use of a surgical instrument.To avoid this kind of damage the packages insert (ifu) cautions: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the tip.Per the sample condition the assignable of the performance - pull off suture needle, suggest an improper handling of the sample.A manufacturing record evaluation was performed for the finished device mpm877 batch number, and no non-conformances were identified.

Brand Name
GUT CHR UD 36IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9213359
Report Number2210968-2019-88867
Device Sequence Number2244799
Product Code GAL
UDI-Device Identifier10705031022683
UDI-Public10705031022683
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number914H
Device Lot NumberMPM877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/13/2019
Patient Sequence Number1